Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The prime radical in alternative rings


Author: Michael Rich
Journal: Proc. Amer. Math. Soc. 56 (1976), 11-15
MSC: Primary 17D05
DOI: https://doi.org/10.1090/S0002-9939-1976-0419547-3
MathSciNet review: 0419547
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The characterization by J. Levitzki of the prime radical of an associative ring $ R$ as the set of strongly nilpotent elements of $ R$ is adapted here to apply to a wide class of nonassociative rings. As a consequence it is shown that the prime radical is a hereditary radical for the class of alternative rings and that the prime radical of an alternative ring coincides with the prime radical of its attached Jordan ring.


References [Enhancements On Off] (What's this?)

  • [1] N. J. Divinsky, Rings and radicals, Math. Expositions, no. 14, Univ. of Toronto Press, Toronto, Ont., 1965. MR 33 #5654. MR 0197489 (33:5654)
  • [2] T. S. Erickson and S. Montgomery, The prime radical in special Jordan rings, Trans. Amer. Math. Soc. 156 (1971), 155-164. MR 43 #306. MR 0274543 (43:306)
  • [3] J. Levitski, Prime ideals and the lower radical, Amer. J. Math. 73 (1951), 25-29. MR 12, 474. MR 0038953 (12:474c)
  • [4] E. Kleinfeld, Alternative nil rings, Ann. of Math. (2) 66 (1957), 395-399. MR 19, 383. MR 0087638 (19:383a)
  • [5] K. McCrimmon, A characterization of the Jacobson-Smiley radical, J. Algebra 18 (1971), 565-573. MR 43 #3318. MR 0277585 (43:3318)
  • [6] M. Rich, Some radical properties of $ s$-rings, Proc. Amer. Math. Soc. 30 (1971), 40-42. MR 44 #267. MR 0283034 (44:267)
  • [7] M. Slater, Ideals in semiprime alternative rings, J. Algebra 8 (1968), 60-76. MR 38 #2183. MR 0233862 (38:2183)
  • [8] C. Tsai, The prime radical in a Jordan ring, Proc. Amer. Math. Soc. 19 (1968), 1171-1175. MR 37 #6336. MR 0230776 (37:6336)
  • [9] -, An internal characterization of the prime radical of a Jordan algebra, Proc. Amer. Math. Soc. 36 (1972), 361-364. MR 47 #1898. MR 0313343 (47:1898)
  • [10] P. J. Zwier, Prime ideals in a large class of nonassociative rings, Trans. Amer. Math. Soc. 158 (1971), 257-271. MR 43 #7478. MR 0281763 (43:7478)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17D05

Retrieve articles in all journals with MSC: 17D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0419547-3
Keywords: Alternative ring, $ s$-ring, prime radical, hereditary radical
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society